Alert archive / Texas / Wind Advisories in 2016
Wind Advisory 8, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Apr 1, 2016, 3:30 PM CDT for 5 counties in Texas. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2016, 3:30 PM CDT (20:30 UTC)
- Expired
- Apr 2, 2016, 3:45 AM CDT
- In force
- 12 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Harris County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 21 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1918 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 473 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
993 WWUS74 KHGX 012030 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 330 PM CDT FRI APR 1 2016 ...WIND ADVISORY IN EFFECT... .NORTH NORTHEAST WINDS SHOULD FURTHER INCREASE THIS EVENING AND PERSIST OVERNIGHT. TXZ213-214-236>238-021000- /O.NEW.KHGX.WI.Y.0008.160401T2030Z-160402T1000Z/ BRAZORIA-CHAMBERS-GALVESTON-HARRIS-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... FREEPORT...FRIENDSWOOD...GALVESTON...HOUSTON...HUMBLE...KATY... LAKE JACKSON...LEAGUE CITY...MONT BELVIEU...PALACIOS...PASADENA... PEARLAND...TEXAS CITY...TOMBALL...WINNIE 330 PM CDT FRI APR 1 2016 ...WIND ADVISORY IN EFFECT UNTIL 5 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CDT SATURDAY. * EVENT...NORTH NORTHEAST WINDS 20 TO 30 MPH. GUSTS TO 35 TO 40 MPH POSSIBLE CLOSER TO THE COAST. * TIMING...THROUGH THE OVERNIGHT HOURS. * IMPACT...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LIGHTWEIGHT OUTDOOR FURNITURE AND TENTS MAY ALSO BE SUBJECT TO DAMAGE OR BLOWN ABOUT BY STRONG GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$
2 follow-up statements
070 WWUS74 KHGX 020253 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 953 PM CDT FRI APR 1 2016 TXZ213-020400- /O.CAN.KHGX.WI.Y.0008.000000T0000Z-160402T1000Z/ HARRIS- INCLUDING THE CITIES OF...HOUSTON...HUMBLE...KATY...PASADENA... TOMBALL 953 PM CDT FRI APR 1 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED THE WIND ADVISORY. BREEZY CONDITIONS WILL CONTINUE BUT NOT AS WINDY AS EARLIER THIS EVENING.WINDS WILL BE FROM THE NORTH 15 TO 20 MPH WITH GUSTS TO 25 MPH. $$ TXZ214-236>238-021000- /O.CON.KHGX.WI.Y.0008.000000T0000Z-160402T1000Z/ BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...LEAGUE CITY... MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...WINNIE 953 PM CDT FRI APR 1 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT SATURDAY... * EVENT...NORTH NORTHEAST WINDS 15 TO 25 MPH. GUSTS 30 TO 35 MPH NEAR THE COAST. WINDS NOT QUITE AS STRONG AWAY FROM THE WATER. * TIMING...THROUGH THE OVERNIGHT HOURS. * IMPACT...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LIGHTWEIGHT OUTDOOR FURNITURE AND TENTS MAY ALSO BE SUBJECT TO DAMAGE OR BLOWN ABOUT BY STRONG GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$
721 WWUS74 KHGX 020845 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 345 AM CDT SAT APR 2 2016 ...WIND ADVISORY CANCELLED... .WINDS HAVE DIMINISHED. TXZ214-236>238-020945- /O.CAN.KHGX.WI.Y.0008.000000T0000Z-160402T1000Z/ BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...LEAGUE CITY... MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...WINNIE 345 AM CDT SAT APR 2 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Apr 1, 3:21 PM CDT, 9 minutes earlier.
Area forecast discussion, Apr 1, 3:21 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
321 PM CDT FRI APR 1 2016
.DISCUSSION...
GOING TO KEEP SOME LOW POPS GOING THRU THIS EVENING...ALTHOUGH
VAST MAJORITY OF GUIDANCE SHOWS NO PRECIP. MORE CONFIDENT THE
COLUMN WILL DRY OUT ENOUGH THAT IT'LL BE SAFE TO REMOVE THE
MENTION LATER TONIGHT. WINDS HAVE PICKED BACK UP AT THE
COAST...AND EXPECT A FURTHER INCREASE THIS EVENING SO HAVE
RE-ISSUED THE WIND ADVISORY. ALSO INCLUDED HARRIS COUNTY...BUT
THAT'S PRIMARILY FOR THE SE PARTS CLOSER TO GALVESTON BAY.
TROF AXIS WILL STILL BE WEST OF THE AREA THRU MOST OF SUNDAY BUT
DRY ATMOS SHOULD PRECLUDE MUCH IN THE WAY OF PRECIP CHANCES.
LOOKING FOR A STRING OF VERY NICE WX ACROSS SE TX THIS WEEKEND
INTO THE MIDDLE PARTS OF NEXT WEEK WITH LOW/MID LEVEL RIDGING IN
THE VICINITY. COOL OVERNIGHT LOWS AND SEASONABLE AFTERNOON HIGHS
SHOULD PREVAIL. NEXT FRONT SHOULD APPROACH THE AREA NEXT
THURS/FRI. ITS PARENT SYSTEM WILL BE SITUATED WELL TO THE NE BY
THE TIME IT ARRIVES SO NOT A WHOLE LOT OF CONFIDENCE IT'LL MAKE IT
ALL THE WAY THROUGH THE CWA. ASSOCIATED RAIN CHANCES LOOK FAIRLY
LOW ATTM. 47
&&
.MARINE...
A TIGHT PRESSURE GRADIENT BETWEEN WEAK LOW PRESSURE OVER THE
WESTERN GULF AND HIGH PRESSURE OVER EASTERN COLORADO WILL PRODUCE
STRONG NORTH TO NORTHEAST WINDS TONIGHT INTO EARLY SATURDAY.
SUSTAINED WINDS WILL HOWL BETWEEN 20 AND 30 KNOTS WITH OCCASIONAL
GUSTS NEAR GALE FORCE. STRONGLY CONSIDERED A GALE WARNING FOR THE
GULF WATERS...AND AFTER MUCH INTERNAL DEBATE...HAVE DECIDED TO
ISSUE A GALE WARNING FOR TONIGHT THRU 10Z SATURDAY. SEAS WILL
LIKELY EXCEED 10 FEET OFFSHORE AND WILL APPROACH 6 TO 7 FEET OVER
THE NEAR SHORE WATERS. THE WINDS WILL BEGIN TO DIMINISH SATURDAY
AFTERNOON AS THE HIGH MOVES TOWARD THE NORTHWEST GULF. LIGHTER
WINDS ARE EXPECTED SUNDAY AND MONDAY AS THE GRADIENT REMAINS WEAK.
ONSHORE WINDS RETURN SUNDAY NIGHT AND WILL GRADUALLY STRENGTHEN AS
ANOTHER SFC LOW DEVELOPS IN THE LEE OF THE ROCKIES ON TUESDAY. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 45 70 47 75 51 / 30 10 10 0 0
HOUSTON (IAH) 49 72 48 75 52 / 30 10 10 0 0
GALVESTON (GLS) 56 70 57 70 61 / 30 10 10 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 5 AM CDT SATURDAY FOR THE FOLLOWING ZONES:
BRAZORIA...CHAMBERS...GALVESTON...HARRIS...MATAGORDA.
GM...SMALL CRAFT ADVISORY UNTIL 4 AM CDT SATURDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY.
GALE WARNING UNTIL 5 AM CDT SATURDAY FOR THE FOLLOWING ZONES:
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&Hazardous weather outlook, Apr 1, 7:19 AM CDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 719 AM CDT FRI APR 1 2016 TXZ163-164-176>179-195>200-210>214-226-227-235>238-021230- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 719 AM CDT FRI APR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY. STRONG THUNDERSTORMS MAY BE POSSIBLE THIS MORNING AND COULD PRODUCE BRIEF GUSTY WINDS AND SMALL HAIL. IN ADDITION STRONG NORTHEASTERLY WINDS POSSIBLE ALONG THE COAST THIS MORNING. THEN MAY REDEVELOP LATE THIS AFTERNOON AND EVENING FOR AREAS SOUTH OF A LINE FROM NEAR COLLEGE STATION TO SUGARLAND TO GALVESTON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-021230- GALVESTON BAY-MATAGORDA BAY- 719 AM CDT FRI APR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG NORTHEASTERLY WINDS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ350-355-370-375-021230- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 719 AM CDT FRI APR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS. IN ADDITION AREAS OF FOG WILL BE POSSIBLE UNTIL A COLD FRONT PUSHES SOUTH THROUGH THE COASTAL WATERS USHERING IN STRENGTHENING OFFSHORE FLOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG OFFSHORE FLOW WEAKENS SATURDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 1, 10:28 AM CDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1028 AM CDT FRI APR 1 2016
TXZ176-195-196-198-011615-
MADISON TX-GRIMES TX-BURLESON TX-BRAZOS TX-
1028 AM CDT FRI APR 1 2016
...SPECIAL WEATHER STATEMENT...
AT 1028 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DIME BOX...OR 8 MILES EAST OF LEXINGTON...MOVING NORTHEAST AT 50 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLLEGE STATION...BRYAN...CALDWELL...SNOOK...KURTEN...WIXON VALLEY...
MILLICAN...KYLE FIELD...DEANVILLE...WELLBORN...CHRIESMAN AND LYONS.
LAT...LON 3062 9684 3073 9663 3073 9660 3070 9656
3074 9646 3091 9635 3097 9624 3083 9616
3080 9618 3077 9616 3071 9618 3066 9616
3060 9619 3057 9616 3047 9614 3033 9675
3039 9679 3047 9690 3049 9690 3054 9692
TIME...MOT...LOC 1528Z 241DEG 43KT 3043 9687Special weather statement, Apr 1, 10:37 AM CDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1037 AM CDT FRI APR 1 2016
TXZ213-237-238-011615-
GALVESTON TX-BRAZORIA TX-HARRIS TX-
1037 AM CDT FRI APR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GALVESTON...
NORTHEASTERN BRAZORIA AND SOUTHERN HARRIS COUNTIES UNTIL 1115 AM
CDT...
AT 1037 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DANBURY...OR 9 MILES EAST OF ANGLETON...MOVING NORTHEAST AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN PASADENA...LEAGUE CITY...TEXAS CITY...SOUTHEASTERN FRIENDSWOOD...
ALVIN...NORTHEASTERN ANGLETON...DICKINSON...LA MARQUE...SANTA FE...
SOUTHWESTERN SEABROOK...WEBSTER...HITCHCOCK...KEMAH...CLEAR LAKE...NASSAU
BAY...TAYLOR LAKE VILLAGE...EL LAGO...DANBURY...CLEAR LAKE SHORES AND
HILLCREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2919 9513 2921 9520 2920 9520 2919 9519
2919 9517 2918 9515 2908 9524 2918 9541
2961 9512 2954 9501 2952 9499 2948 9492
2947 9493 2948 9493 2947 9495 2943 9489
TIME...MOT...LOC 1537Z 217DEG 41KT 2920 9528Special weather statement, Apr 1, 11:10 AM CDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1110 AM CDT FRI APR 1 2016
TXZ200-213-214-238-011715-
GALVESTON TX-CHAMBERS TX-LIBERTY TX-HARRIS TX-
1110 AM CDT FRI APR 1 2016
...SPECIAL WEATHER STATEMENT...
AT 1110 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BEACH CITY...MOVING NORTHEAST AT 60 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN PASADENA...BAYTOWN...LA PORTE...SEABROOK...LIBERTY...DAYTON...
BEACH CITY...KEMAH...NOME...CLEAR LAKE...MONT BELVIEU...TAYLOR LAKE
VILLAGE...EL LAGO...ANAHUAC...SHOREACRES...OLD RIVER-WINFREE...CLEAR LAKE
SHORES...AMES...DAISETTA AND HARDIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2952 9477 2954 9479 2961 9471 2966 9470
2969 9469 2979 9473 2966 9490 2971 9499
2955 9502 2950 9491 2949 9491 2947 9493
2960 9512 3041 9471 3011 9460 3011 9444
2982 9436
TIME...MOT...LOC 1610Z 215DEG 51KT 2968 9490The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 9:47 PM CDT | Marine Dense Fog Advisory | HGX | 9 hr | |
| Mar 31, 9:50 PM CDT | Dense Fog Advisory | HGX | Brazoria, Chambers, Galveston, Matagorda | 7 hr |
| Apr 1, 3:18 AM CDT | Special Weather Statement | HGX | Matagorda, Wharton | 42 min |
| Apr 1, 3:43 AM CDT | Special Weather Statement | HGX | Brazoria | 47 min |
| Apr 1, 4:00 AM CDT | Small Craft Advisory | HGX | 36 hr | |
| Apr 1, 4:37 AM CDT | Special Weather Statement | HGX | Chambers | 53 min |
| Apr 1, 7:12 AM CDT | Wind Advisory | HGX | Brazoria, Chambers, Galveston, Matagorda | 4 hr |
| Apr 1, 7:33 AM CDT | Special Marine Warning | HGX | 27 min | |
| Apr 1, 7:34 AM CDT | Special Marine Warning | HGX | 56 min | |
| Apr 1, 10:28 AM CDT | Special Weather Statement | HGX | Brazos, Burleson | 47 min |
| Apr 1, 10:37 AM CDT | Special Weather Statement | HGX | Galveston | 38 min |
| Apr 1, 11:10 AM CDT | Special Weather Statement | HGX | Chambers | 65 min |
| Apr 1, 11:18 AM CDT | Special Marine Warning | HGX | 57 min | |
| Apr 1, 11:24 AM CDT | Areal Flood Advisory | HGX | Chambers, Galveston, Harris | 51 min |
| Apr 1, 11:48 AM CDT | Special Marine Warning | HGX | 27 min | |
| Apr 1, 2:46 PM CDT | Gale Warning | HGX | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.